Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 294, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 30, 2013, 7:57 PM CDT for 4 counties in Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2013, 7:57 PM CDT (00:57 UTC)
- Expired
- Jul 30, 2013, 8:45 PM CDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blaine County, NE, Brown County, NE, Cherry County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 40 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 8:18 PM CDT | HAIL 1 | 19 Se Brownlee, NE | WITH STRONG WINDS TO 50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 2:27 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 675 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1833 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
834
WUUS53 KLBF 310057
SVRLBF
NEC009-017-031-171-310145-
/O.NEW.KLBF.SV.W.0294.130731T0057Z-130731T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
757 PM CDT TUE JUL 30 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHWESTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
EASTERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 845 PM CDT
* AT 752 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES
SOUTHEAST OF VALENTINE NATIONAL WILDLIFE REFUGE...AND MOVING SOUTH
AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BREWSTER...BROWNLEE...ELSMERE...PURDUM...HALSEY...HIGHWAY 83
CROSSING THE NORTH LOUP RIVER...MOON LAKE...LONG LAKE STATE
WILDLIFE MANAGEMENT AREA...WILLOW LAKE STATE WILDLIFE MANAGEMENT
AREA...KOSHOPAH...NATWICK AND HAWLEY FLATS.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 150 AND 188.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 213 AND 233.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 221 AND 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4197 9975 4178 10045 4247 10076 4265 10020
TIME...MOT...LOC 0056Z 341DEG 32KT 4237 10038
HAIL...1.00IN
WIND...60MPH
$$
POWER1 follow-up statement
873
WWUS53 KLBF 310119
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
819 PM CDT TUE JUL 30 2013
NEC009-017-031-171-310145-
/O.CON.KLBF.SV.W.0294.000000T0000Z-130731T0145Z/
BLAINE NE-BROWN NE-THOMAS NE-CHERRY NE-
819 PM CDT TUE JUL 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHERRY...EASTERN THOMAS...SOUTHWESTERN BROWN AND NORTHERN BLAINE
COUNTIES UNTIL 845 PM CDT...
AT 815 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELSMERE...AND
MOVING SOUTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELSMERE...PURDUM...HALSEY...NATWICK...KOSHOPAH AND HAWLEY FLATS.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 156 AND 172.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 214 AND 233.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4197 9975 4178 10045 4228 10061 4247 10010
TIME...MOT...LOC 0119Z 325DEG 33KT 4217 10019
HAIL...1.00IN
WIND...60MPH
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 7:54 PM CDT, 3 minutes earlier.
Area forecast discussion, Jul 30, 7:54 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 754 PM CDT TUE JUL 30 2013 .UPDATE... SCATTERED STRONG TO SEVERE THUNDERSTORMS CONTINUE WITH GOOD INSTABILITY EXTENDING NORTHWEST THROUGH CUSTER...LINCOLN AND NORTHWEST...WITH SEVERE THUNDERSTORM WATCH NUMBER 452 TO ALSO INCLUDE LINCOLN COUNTY. ADDITIONAL CONVECTION DEVELOPING INTO THE FAR NORTHWEST WITH WATCH VALID UNTIL 11 PM CDT. && .PREV DISCUSSION... /ISSUED 629 PM CDT TUE JUL 30 2013/ UPDATE... ISSUED AT 620 PM CDT TUE JUL 30 2013 SEVERE THUNDERSTORM WATCH NUMBER 452 CONTINUES WITH CUSTER...GARFIELD ...HOLT AND WHEELER COUNTIES ADDED AS SEVERE STORMS CONTINUE TO PUSH SOUTHEAST INTO THE NORTH CENTRAL. STORM REPORTS HAIL UP TO GOLFBALL AND WIND GUSTS TO 70 MPH. SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 320 PM CDT TUE JUL 30 2013 SEVERE THUNDERSTORM WATCH IN PLACE FOR NORTHERN AND WEST CENTRAL NEBRASKA GENERALLY ALONG AND NORTH OF HIGHWAY 2. ONGOING THUNDERSTORMS OVER NORTHERN NEBRASKA WILL CARRY EAST INTO NORTH CENTRAL NEBRASKA OVER NIGHT AS THE FRONT OVER CENTRAL SOUTH DAKOTA MOVES SOUTH TONIGHT. BUFR SOUNDINGS HINT AT REDEVELOPMENT OF FOG OVER SOUTHWEST NEBRASKA EARLY WEDNESDAY MORNING. HAVE LOWERED TEMPERATURES ACROSS WESTERN NEBRASKA TONIGHT EXCEPT OVER SOUTHWEST AND NORTH CENTRAL WHERE CLOUDS AND FOG SHOULD KEEP TEMPERATURES UP. FOG TO BURN OFF EARLY ON WEDNESDAY BUT COOLER AIR IN BEHIND FRONT WILL KEEP MUCH OF NORTH CENTRAL NEBRASKA IN COOLER TEMPERATURES. TEMPERATURES IN LOW 80S NORTH AND UPPER 80S EXTREME SOUTHWEST. SLIGHT CHANCE OF THUNDERSTORMS IN THE ONEILL AREA THROUGH THE MORNING AND THEN SHIFT TO SOUTHWEST AND SOUTH CENTRAL LATE AFTERNOON WITH A WEAK LOW DEVELOPING ALONG THE FRONT OVER SOUTHWEST NEBRASKA. LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 320 PM CDT TUE JUL 30 2013 A DISTURBANCE WILL MOVE INTO THE FORECAST AREA WEDNESDAY NIGHT. HAVE INCREASED POPS TO 50 PERCENT PORTIONS OF SHERIDAN AND WRN CHERRY COUNTY AFTER MIDNIGHT. THE NAM MODEL HAS BEEN CONSISTENT SHOWING THIS AND THE 12Z GFS IS COMING IN LINE. THIS DISTURBANCE WILL SLOWLY MOVE SOUTHEAST THURSDAY INTO THURSDAY NIGHT. HAVE INCREASED INTO LIKELY POPS CENTRAL AND EAST. A WEAK COLD FRONT WEDNESDAY NIGHT WILL SLOWLY LIFT NORTHEAST AS A WARM FRONT THROUGH THURSDAY NIGHT...FURTHER AIDING IN LIFT. THERE IS THE POTENTIAL FOR SEVERE STORMS THURSDAY INTO THURSDAY NIGHT WITH FAVORABLE DEEP LAYER SHEAR AND INSTABILITY. HIGHS THURSDAY MAINLY IN THE MID 80S. MAINLY A SLIGHT CHANCE FRIDAY WITH INCREASING 30-40 POPS FRIDAY NIGHT. CREST OF UPPER RIDGE AXIS TO BE ACROSS NEBR PANHANDLE AND ERN CO. AFTERNOON STORM DEVELOPMENT TO PUSH EAST IN THE EVENING AND OVERNIGHT. SIMILAR SETUP THROUGH SATURDAY NIGHT. A NORTHWEST FLOW SETS UP SUNDAY THROUGH TUESDAY WITH A 20 TO 30 PERCENT CHANCE DAILY. HIGHS MAINLY IN THE MID 80S. AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 620 PM CDT TUE JUL 30 2013 VISUAL FLIGHT RULES ANTICIPATED OUTSIDE OF THUNDERSTORMS THROUGH 8 PM THIS EVENING. THE THREAT FOR STORMS HOWEVER LINGERS UNTIL 2 AM CDT FOR TERMINALS KLBF AND KVTN. MODELS IN GOOD AGREEMENT WITH LATE BOUNDARY LAYER MOISTURE DEEPENING WITH PATCHY FOG LIKELY AGAIN EARLY WEDNESDAY MORNING. THE FOG AND STRATUS SHOULD DEVELOP AROUND 5 AM AND DISSIPATING NEAR 9 AM THAT WILL CAUSE AREAS OF MARGINAL VISUAL FLIGHT RULES...AND POSSIBLY LOWER THAT WILL BE MONITORED FOR FUTURE UPDATES. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...KECK LONG TERM...POWER AVIATION....KECK
Hazardous weather outlook, Jul 30, 6:13 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 613 PM CDT TUE JUL 30 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-312315- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 613 PM CDT TUE JUL 30 2013 /513 PM MDT TUE JUL 30 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF WESTERN NEBRASKA...MAINLY EAST OF A LINE FROM MERRIMAN TO NORTH PLATTE. THE MAIN SEVERE WEATHER THREAT IS LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STATIONARY FRONT WILL DRIFT NORTH AND SOUTH THROUGH THE CENTRAL HIGH PLAINS. THE FRONT IS EXPECTED TO BE THE FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORM COVERAGE DURING THIS TIME. SOME STORMS COULD BECOME SEVERE PRODUCING LARGE HAIL AND WIND DAMAGE. THE BEST CHANCE FOR ORGANIZED SEVERE WEATHER IS THURSDAY. WINDS ALOFT WILL BE STRONG...MOISTURE PLENTIFUL AND SOME STORMS COULD BECOME SEVERE PRODUCING LARGE HAIL AND WIND DAMAGE. STORMS ARE EXPECTED TO FORM LATE IN THE AFTERNOON OR EARLY IN THE EVENING ACROSS WESTERN NEBRASKA AND MOVE EAST AND SOUTHEAST INTO NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF WESTERN AND NORTHERN NEBRASKA. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MP
In the hours before
Local storm report, Jul 30, 7:10 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 PM CDT TUE JUL 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 10 SW VALENTINE 42.77N 100.69W
07/30/2013 M1.00 INCH CHERRY NE TRAINED SPOTTER
QUARTER SIZE HAIL WITH 60 MPH WIND GUSTS.
&&
SJACOBSLocal storm report, Jul 30, 7:14 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
714 PM CDT TUE JUL 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL 1 NW VALENTINE 42.88N 100.56W
07/30/2013 M1.75 INCH CHERRY NE PUBLIC
&&
SJACOBSLocal storm report, Jul 30, 7:20 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
720 PM CDT TUE JUL 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 5 SE VALENTINE 42.82N 100.48W
07/30/2013 M1.25 INCH CHERRY NE PUBLIC
&&
SJACOBSLocal storm report, Jul 30, 7:28 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
728 PM CDT TUE JUL 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL 5 S VALENTINE 42.80N 100.55W
07/30/2013 E1.75 INCH CHERRY NE PUBLIC
&&
MARTINLocal storm report, Jul 30, 7:53 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
753 PM CDT TUE JUL 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND DMG 31 S VALENTINE 42.42N 100.55W
07/30/2013 CHERRY NE PUBLIC
3-4 INCH DIAMETER COTTONWOOD BRANCH TAKEN OFF. PUBLIC
REPORTED DIME SIZE HAIL TOO.
&&
SJACOBSLocal storm report, Jul 30, 7:54 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
754 PM CDT TUE JUL 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND GST 31 S VALENTINE 42.42N 100.55W
07/30/2013 E60 MPH CHERRY NE PUBLIC
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:09 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha, Rock | 51 min |
| Jul 30, 7:17 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 43 min |
| Jul 30, 7:48 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 42 min |
| Jul 30, 8:04 PM CDT | Areal Flood Advisory | LBF | Cherry | 3 hr |
| Jul 30, 8:16 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 44 min |
| Jul 30, 8:27 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 48 min |
| Jul 30, 8:40 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Custer, Loup, Rock, Thomas | 50 min |
| Jul 30, 8:48 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 42 min |
| Jul 30, 9:13 PM CDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Jul 30, 9:18 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 42 min |
| Jul 30, 10:09 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 51 min |
| Jul 30, 10:20 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 40 min |
| Jul 30, 11:00 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 45 min |
| Jul 30, 11:30 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 45 min |
| Jul 30, 11:35 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Hooker, Thomas | 40 min |
| Jul 30, 11:51 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Hooker, Thomas | 39 min |
| Jul 31, 12:02 AM CDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 43 min |
| Jul 31, 12:48 AM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.